Table of Contents Author Guidelines Submit a Manuscript
Discrete Dynamics in Nature and Society
Volume 2014, Article ID 137090, 8 pages
http://dx.doi.org/10.1155/2014/137090
Research Article

Hopf Bifurcation in a Cobweb Model with Discrete Time Delays

1Department of Law, University of Genoa, Via Balbi 30/19, 16126 Genoa, Italy
2Department of Management, Polytechnic University of Marche, Piazza Martelli 8, 60121 Ancona, Italy
3Department of Economics and Management, University of Pisa, Via Cosimo Ridol 10, 56124 Pisa, Italy

Received 28 March 2014; Accepted 14 May 2014; Published 12 June 2014

Academic Editor: Mustafa Kulenović

Copyright © 2014 Luca Gori et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. N. Kaldor, “A classificatory note on the determination of equilibrium,” Review of Economic Studies, vol. 1, pp. 122–136, 1934. View at Publisher · View at Google Scholar
  2. M. Ezekiel, “The cobweb theorem,” Quarterly Journal of Economics, vol. 52, pp. 255–280, 1938. View at Google Scholar
  3. C. H. Hommes, “Dynamics of the cobweb model with adaptive expectations and nonlinear supply and demand,” Journal of Economic Behavior & Organization, vol. 24, no. 3, pp. 315–335, 1994. View at Google Scholar · View at Scopus
  4. T. Onozaki, G. Sieg, and M. Yokoo, “Complex dynamics in a cobweb model with adaptive production adjustment,” Journal of Economic Behavior & Organization, vol. 41, no. 2, pp. 101–115, 2000. View at Google Scholar · View at Scopus
  5. T. Onozaki, G. Sieg, and M. Yokoo, “Stability, chaos and multiple attractors: a single agent makes a difference,” Journal of Economic Dynamics & Control, vol. 27, no. 10, pp. 1917–1938, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. R. Dieci and F. Westerhoff, “Stability analysis of a cobweb model with market interactions,” Applied Mathematics and Computation, vol. 215, no. 6, pp. 2011–2023, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  7. R. Dieci and F. Westerhoff, “Interacting cobweb markets,” Journal of Economic Behavior & Organization, vol. 75, no. 3, pp. 461–481, 2010. View at Publisher · View at Google Scholar · View at Scopus
  8. F. Westerhoff and C. Wieland, “A behavioral cobweb-like commodity market model with heterogeneous speculators,” Economic Modelling, vol. 27, no. 5, pp. 1136–1143, 2010. View at Publisher · View at Google Scholar · View at Scopus
  9. S. Brianzoni, C. Mammana, E. Michetti, and F. Zirilli, “A stochastic cobweb dynamical model,” Discrete Dynamics in Nature and Society, vol. 2008, Article ID 219653, 18 pages, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. M. Nerlove, “Adaptive expectations and cobweb phenomena,” Quarterly Journal of Economics, vol. 72, pp. 227–240, 1958. View at Publisher · View at Google Scholar
  11. Z. Artstein, “Irregular cobweb dynamics,” Economics Letters, vol. 11, no. 1-2, pp. 15–17, 1983. View at Google Scholar · View at Scopus
  12. R. V. Jensen and R. Urban, “Chaotic price behavior in a nonlinear cobweb model,” Economics Letters, vol. 15, no. 3-4, pp. 235–240, 1984. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. J. A. C. Gallas and H. E. Nusse, “Periodicity versus chaos in the dynamics of cobweb models,” Journal of Economic Behavior & Organization, vol. 29, no. 3, pp. 447–464, 1996. View at Publisher · View at Google Scholar · View at Scopus
  14. C. Mammana and E. Michetti, “Infinite memory expectations in a dynamic model with hyperbolic demand,” Nonlinear Dynamics, Psychology, and Life Sciences, vol. 7, no. 1, pp. 13–25, 2003. View at Publisher · View at Google Scholar · View at Scopus
  15. C. Mammana and E. Michetti, “Backward and forward-looking expectations in a chaotic cobweb model,” Nonlinear Dynamics, Psychology, and Life Sciences, vol. 8, no. 4, pp. 511–526, 2004. View at Google Scholar · View at Scopus
  16. M. C. Mackey, “Commodity price fluctuations: price dependent delays and nonlinearities as explanatory factors,” Journal of Economic Theory, vol. 48, no. 2, pp. 497–509, 1989. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  17. W. A. Brock and C. H. Hommes, “A rational route to randomness,” Econometrica, vol. 65, no. 5, pp. 1059–1095, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. G.-I. Bischi, L. Stefanini, and L. Gardini, “Synchronization, intermittency and critical curves in a duopoly game,” Mathematics and Computers in Simulation, vol. 44, no. 6, pp. 559–585, 1998. View at Google Scholar · View at Scopus
  19. G. I. Bischi, A. K. Naimzada, and L. Sbragia, “Oligopoly games with Local Monopolistic Approximation,” Journal of Economic Behavior & Organization, vol. 62, no. 3, pp. 371–388, 2007. View at Publisher · View at Google Scholar · View at Scopus
  20. C. Chiarella, X.-Z. He, H. Hung, and P. Zhu, “An analysis of the cobweb model with boundedly rational heterogeneous producers,” Journal of Economic Behavior & Organization, vol. 61, no. 4, pp. 750–768, 2006. View at Publisher · View at Google Scholar · View at Scopus
  21. L. Fanti, L. Gori, and M. Sodini, “Nonlinear dynamics in a Cournot duopoly with different attitudes towards strategic uncertainty,” Abstract and Applied Analysis, vol. 2013, Article ID 323290, 11 pages, 2013. View at Publisher · View at Google Scholar · View at MathSciNet
  22. L. Fanti, L. Gori, and M. Sodini, “Nonlinear dynamics in a Cournot duopoly with isoelastic demand,” Mathematics and Computers in Simulation, 2013. View at Publisher · View at Google Scholar
  23. J. B. S. Haldane, “A contribution to the theory of price fluctuations,” Review of Economic Studies, vol. 1, pp. 186–195, 1934. View at Google Scholar
  24. B. D. Hassard, N. D. Kazarinoff, and Y. H. Wan, Theory and Applications of Hopf Bifurcation, vol. 41, Cambridge University Press, Cambridge, UK, 1981. View at MathSciNet